IV pentamidine : unknown neurological side effect ?

Jerry gnegro at vtx.ch
Mon Oct 12 18:34:58 EST 1998


Two years and a half ago, I was treated for a PCP with IV pentamidine,
because I was allergic to trimatoprim-sulfamethoxazole.
After one week treatment, I was left paralyzed down my right side, had a
paresia of all my body and could hardly speak; because of a partial necrosis
of my cerebral trunk.
What was the reason ? The HIV, a loss of vitamin B, or IV pentamidine ?
Pentamidine is known to cause renal failures owing to a necrosis of the
covering membrane. As the cerebral trunk and the kidneys seem to have to
have the same covering membrane, could it be an unknown side effect of
pentamidine ?
If you know that something similar has happened, or if you have an opinion,
I would be interested in hearing about it.
Thanks. Jerry.
(Pentamidine is ordinarily used for the African trypanosomes -sleeping
sickness- and leishmaniose.)






More information about the Neur-sci mailing list